from Michael Picco, M.D.Click here to view the full reply on Mayo Clinic.
Certain medications and dietary supplements can irritate the lining of your esophagus, causing heartburn pain, and others can increase the severity of gastroesophageal reflux disease (GERD). GERD is a chronic condition in which stomach acid flows back (refluxes) into your esophagus. This backwash of acid causes irritation and inflammation of the lining of your esophagus.
Medications and dietary supplements that can irritate your esophagus and cause heartburn pain include:
■Antibiotics such as tetracycline
■Bisphosphonates, such as alendronate (Fosamax), ibandronate (Boniva) and risedronate (Actonel)
■Nonsteroidal anti-inflammatory drugs, such as aspirin and ibuprofen (Advil, Motrin, others)
Medications and dietary supplements that can increase acid reflux and worsen GERD include:
■Anticholinergics such as oxybutynin (Ditropan)
■Calcium channel b...
Disclaimer: Replies and Comments are provided by individuals and reflect their personal opinions only. Under NO circumstances should you act on the opinions or information posted on this page. ALWAYS check with your personal physician or health care provider before taking any action regarding your health! MDinfo and our sponsors, partners, and affiliates have no obligation to monitor any replies or comments posted on this site, or the content and/or accuracy of such exchanges. MDinfo does not endorse the views of any user of this site.